Alert archive / Texas / Coastal Flood Statements in 2009
Coastal Flood Statement 2, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at May 20, 2009, 11:11 PM CDT for Kenedy County, Texas. It took effect at May 21, 2009, 1:00 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2009, 11:11 PM CDT (04:11 UTC)
- In effect from
- May 21, 2009, 1:00 AM CDT
- Expired
- May 21, 2009, 6:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2251 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS44 KBRO 210411 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1111 PM CDT WED MAY 20 2009 ...HIGH RISK OF RIP CURRENTS FOR THE MEMORIAL DAY WEEKEND... .A NON TROPICAL AREA OF LOW PRESSURE OVER THE EASTERN GULF OF MEXICO WILL PRODUCE DANGEROUS SWELLS ALONG THE LOWER TEXAS COAST THROUGH THE NEXT SEVERAL DAYS. TXZ251-256-257-211500- /O.NEW.KBRO.CF.S.0002.090521T0600Z-090521T1500Z/ /O.CON.KBRO.CF.S.0001.000000T0000Z-090521T0500Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 1111 PM CDT WED MAY 20 2009 ...HIGH RISK OF RIP CURRENTS TONIGHT THROUGH SUNDAY... A NON TROPICAL AREA OF LOW PRESSURE OVER THE EASTERN GULF OF MEXICO IS CURRENTLY PRODUCING LONG PERIOD SWELLS FROM THE EAST ALONG THE LOWER TEXAS COAST. THESE SWELLS WILL CONTINUE ON THURSDAY THROUGH SUNDAY AS THIS LOW PRESSURE SYSTEM GRADUALLY MOVES WEST AND THEN NORTH INTO LOUISIANA. BEACHGOERS CELEBRATING THE MEMORIAL DAY WEEKEND CAN EXPECT SWELLS OF 3 TO 6 FEET WITH A PERIOD OF 7 TO 9 SECONDS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA TONIGHT THROUGH SUNDAY. THESE SWELLS WILL PRODUCE A HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES. RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE ENTERING THE SURF. BEACHGOERS SWIMMING AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA TONIGHT THROUGH THE WEEKEND ARE URGED TO DO SO WITH EXTREME CAUTION. IF YOU MUST ENTER THE SURF...REMAIN IN SHALLOW WATER... NEVER SWIM ALONE OR NEAR THE SOUTH PADRE ISLAND JETTY... AND BE SURE TO HEED THE ADVICE OF THE BEACH PATROL. TO LEARN MORE ABOUT RIP CURRENT SAFETY...VISIT THE NATIONAL WEATHER SERVICE RIP CURRENT WEBSITE AT WWW.RIPCURRENTS.NOAA.GOV $$
1 follow-up statement
000 WHUS44 KBRO 211438 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 938 AM CDT THU MAY 21 2009 ...ELEVATED RISK OF RIP CURRENTS FOR THE MEMORIAL DAY WEEKEND... .A NON TROPICAL AREA OF LOW PRESSURE OVER THE EASTERN GULF OF MEXICO WILL CONTINUE TO PRODUCE LONG PERIOD SWELLS ALONG THE LOWER TEXAS COAST THROUGH THE NEXT SEVERAL DAYS. AS THESE SWELLS MOVE ONTO THE BEACHES OF DEEP SOUTH TEXAS...THE RISK OF RIP CURRENTS WILL REMAIN ELEVATED INTO THIS MEMORIAL DAY WEEKEND. TXZ251-256-257-212200- /O.EXT.KBRO.CF.S.0002.000000T0000Z-090521T2300Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 938 AM CDT THU MAY 21 2009 ...HIGH RISK OF RIP CURRENTS TONIGHT THROUGH SUNDAY... A NON TROPICAL AREA OF LOW PRESSURE OVER THE EASTERN GULF OF MEXICO IS CURRENTLY PRODUCING LONG PERIOD SWELLS FROM THE EAST ALONG THE LOWER TEXAS COAST. THESE SWELLS WILL CONTINUE ON TODAY THROUGH SUNDAY AS THIS LOW PRESSURE SYSTEM GRADUALLY MOVES WEST AND THEN NORTH INTO LOUISIANA. BEACHGOERS CELEBRATING THE MEMORIAL DAY WEEKEND CAN EXPECT SWELLS OF 3 TO 6 FEET WITH A PERIOD OF 7 TO 9 SECONDS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA TONIGHT THROUGH SUNDAY. THESE SWELLS WILL PRODUCE A HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES. RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE ENTERING THE SURF. BEACHGOERS SWIMMING AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA TONIGHT THROUGH THE WEEKEND ARE URGED TO DO SO WITH CAUTION. IF YOU MUST ENTER THE SURF...REMAIN IN SHALLOW WATER... NEVER SWIM ALONE OR NEAR THE SOUTH PADRE ISLAND JETTY... AND BE SURE TO HEED THE ADVICE OF THE BEACH PATROL. TO LEARN MORE ABOUT RIP CURRENT SAFETY...VISIT THE NATIONAL WEATHER SERVICE RIP CURRENT WEBSITE AT WWW.RIPCURRENTS.NOAA.GOV $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at May 20, 9:46 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 20, 9:46 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 946 PM CDT WED MAY 20 2009 .DISCUSSION...STACKED SYSTEM IN THE EAST GULF IS STILL AT ARMS LENGTH. ROTATION IS CLEAR ON SATELLITE IMAGERY...BUT SO FAR LITTLE EFFECT IS EVIDENT FOR DEEP SOUTH TEXAS EXCEPT FOR INCREASING SWELL ALONG THE BEACHES. SEE THE MARINE DISCUSSION BELOW FOR MORE. AN ABORTED BRO EVENING UPPER AIR SOUNDING DUE TO INSTRUMENT PROBLEMS REVEALED AN INCH OF PWAT AND STABILITY ALOFT...BASICALLY LITTLE CHANGE FROM BEFORE. GRIDS AND FORECAST LOOK ON TRACK FOR THE FIRST PERIOD...WITH NO CHANGES PLANNED. && .PREV DISCUSSION... /ISSUED 202 PM CDT WED MAY 20 2009/ ...NARROW RIDGE OF HIGH PRESSURE ALOFT WILL CONTINUE TO INFLUENCE WEATHER CONDITIONS ACROSS DEEP SOUTH TX THE NEXT COUPLE DAYS. TWO UPPER LEVEL LOW PRESSURE SYSTEMS ON EITHER SIDE OF THIS RIDGE WILL TRY TO MAKE PROGRESS TWD OUR AREA BY ULTIMATELY THE RIDGE SHOULD WIN OUT. THE FIRST UPPER LEVEL LOW IS ONE WE HAVE BEEN TALKING ABOUT FOR A COUPLE DAYS NOW. IT IS CURRENTLY SITUATED OVR THE EASTERN GULF OF MEXICO NEAR THE WEST COAST OF FLORIDA. THIS LOW ALONG WITH ITS SFC LOW PRESSURE REFLECTION IS PROGGED TO SPIRAL EWD INTO THE CENTRAL GULF THE NEXT 48 HRS AND THEN TAKE A JOG NWD AND BE ABSORBED INLAND SOMEWHERE NEAR THE SE LOUISIANA COASTLINE BY LATE THIS WEEKEND. THINK THIS FEATURE WILL HAVE LITTLE IF ANY AFFECT ON WX CONDITIONS LOCALLY...OUTSIDE OF SOME INCREASED CLD COVER WITH A VERY SLIGHT CHC FOR SHRAS NEAR COASTAL COUNTIES LATE THIS WEEK. IMPACTS WILL LIKELY BE GREATER ACROSS MARINE AREAS AS LONG PERIOD SWELLS WITH INCREASED RISKS FOR RIP CURRENTS WILL BE POSSIBLE THRU THE UPCOMING HOLIDAY WEEKEND. THE SECOND UPPER LEVEL LOW CURRENTLY OFF THE COAST OF CALIFORNIA IS PROGGED TO SLIDE NEWD TWD THE FOUR CORNERS REGION DURING THE UPCOMING WEEKEND AND ULTIMATELY INTO THE CENTRAL ROCKIES EARLY NEXT WEEK. ATTM...THIS SYSTEM APPEARS IT WILL HAVE GREATER IMPACTS TO AREAS PRIMARILY WEST AND NORTHWEST OF DEEP SOUTH TX WITH SCT CONV POSSIBLE AROUND THE BIG BEND AREA AND HILL COUNTRY. TEMPS LOCALLY WILL CONTINUE TO RUN SLIGHTLY BELOW NORMAL FOR OVRNGT LOWS THRU THE END OF THE WEEK BEFORE RETURNING CLOSER TO NORMAL THIS WEEKEND. ANTICIPATE DAYTIME HIGHS TO GRADUALLY WARM CLOSER TO NORMAL BY THE UPCOMING WEEKEND. EASTERLY SFC FLOW LOOKS TO PREVAIL THE REST OF THIS WEEK. ONCE THE AFOREMENTIONED GULF OF MEXICO SFC/UPPER LEVEL LOW MOVES INLAND...A SE FLOW PATTERN LOOKS TO RESUME ACROSS DEEP SOUTH TX. PCPN CHCS COULD BE ON THE INCREASE BY LATE IN THE FCST PD AS LONGER RANGE MDLS INDICATE THE PRESENCE OF A FRONTAL BOUNDARY THAT COULD BE SLIDING THRU CENTRAL AND SOUTH TX. && .MARINE...BUOY 42020 REPORTED EAST-NORTHEAST WINDS AROUND 8 KNOTS GUSTING TO AROUND 10 KNOTS WITH SEAS SLIGHTLY OVER 4.5 FEET WITH A PERIOD OF 9 SECONDS AT 20 CDT/01 UTC. A NON TROPICAL AREA OF LOW PRESSURE OVER THE EASTERN GULF OF MEXICO IS PRODUCING LONG PERIOD SWELLS FROM THE EAST ALONG THE LOWER TEXAS COAST AT THIS TIME. THESE SWELLS WILL CONTINUE TONIGHT THROUGH THE WEEKEND...WITH A SMALL CRAFT ADVISORY POSSIBLE TOMORROW AND FRIDAY FROM 20 TO 60 NAUTICAL MILES OFFSHORE AS THE SWELLS PERSIST. MARINE CONDITIONS WILL IMPROVE BEGINNING EARLY NEXT WEEK AS THE SWELLS END. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS WITH LIGHT WINDS AND CLEAR TO PARTLY CLOUDY SKIES. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 67 86 71 87 / 0 0 20 10 BROWNSVILLE 65 88 69 90 / 0 0 10 10 HARLINGEN 64 89 67 92 / 0 0 10 10 MCALLEN 67 91 70 93 / 0 0 10 10 RIO GRANDE CITY 66 93 68 96 / 0 0 10 10 SOUTH PADRE ISLAND 71 85 73 86 / 0 10 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 54/66
Hazardous weather outlook, May 20, 3:04 PM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 304 PM CDT WED MAY 20 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-211100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 304 PM CDT WED MAY 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA DUE TO LONG PERIOD SWELLS FROM THE EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES WILL CONTINUE THROUGH THE WEEKEND AS THE ROUGH SWELLS PERSIST. A SMALL CRAFT ADVISORY MAY BE NEEDED THURSDAY AND FRIDAY BETWEEN 20 AND 60 NAUTICAL MILES OFFSHORE DUE TO THESE SWELLS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. TOMASELLI
Nearby
Coastal Flood Statements in Texas, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.